Alert archive / Texas / Small Craft Advisories in 2013

Small Craft Advisory 2, NWS Brownsville, TX

January 8, 2013

NWS Brownsville, TX issued this small craft advisory at Jan 8, 2013, 2:39 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2013, 2:39 PM CST (20:39 UTC)
Expired
Jan 9, 2013, 3:59 PM CST
In force
25 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WHUS74 KBRO 082039
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
239 PM CST TUE JAN 8 2013

...HAZARDOUS MARINE CONDITIONS OCCURRING ACROSS THE LOWER TEXAS
GULF WATERS...

.A SURFACE LOW DEVELOPING OVER SOUTH TEXAS AND NORTHEAST MEXICO IS
INCREASING THE SURFACE WINDS OVER THE LOWER GULF WATERS WHICH IS
IN TURN INCREASING THE GULF SWELLS. THESE ELEVATED WINDS AND SEAS
WILL CONTINUE FROM THIS EVENING THROUGH EARLY WEDNESDAY MORNING AS
THE STRONG SOUTH TO SOUTHEAST WINDS PREVAIL. 

GMZ150-155-170-175-090500-
/O.NEW.KBRO.SC.Y.0002.130108T2039Z-130109T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
239 PM CST TUE JAN 8 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

* WINDS AND WAVES: THE SOUTH TO SOUTHEAST WINDS WILL CONTINUE AT
  20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THROUGH SUNRISE
  WEDNESDAY. THESE STRONG WINDS WILL MAINTAIN THE GULF SWELLS IN
  THE 6 TO 8 FOOT RANGE THROUGH THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
173 
WHUS74 KBRO 090307
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
907 PM CST TUE JAN 8 2013

...HAZARDOUS MARINE CONDITIONS OCCURRING ACROSS THE LOWER TEXAS
GULF WATERS...

.STRONG WINDS AND HIGH SEAS TO PERSIST OVERNIGHT WITH A 
SURFACE LOW PRESSURE AREA TO MOVE VERY SLOWLY NORTHEAST INTO WEST
CENTRAL TEXAS OVERNIGHT. AS THE LOW MOVES INTO CENTRAL TEXAS BY
WEDNESDAY MORNING WINDS ARE EXPECTED TO DIMINISH.

GMZ150-155-170-175-091200-
/O.CON.KBRO.SC.Y.0002.000000T0000Z-130109T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
907 PM CST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* WINDS AND WAVES: THE SOUTH TO SOUTHEAST WINDS WILL CONTINUE AT
  20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THROUGH SUNRISE
  WEDNESDAY. THESE STRONG WINDS WILL MAINTAIN THE GULF SWELLS IN
  THE 6 TO 9 FOOT RANGE THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
888 
WHUS74 KBRO 090905
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
305 AM CST WED JAN 9 2013

...HAZARDOUS MARINE CONDITIONS CONTINUE OFFSHORE THE LOWER TEXAS
COAST TODAY...

.STRONG WINDS AND HIGH SEAS WILL PERSIST THIS MORNING THROUGH THIS
AFTERNOON AS A SURFACE LOW PRESSURE AREA MOVES SLOWLY NORTHWARD INTO
SOUTH CENTRAL TEXAS LATER TODAY. AS THE LOW MOVES INTO SOUTH
CENTRAL TEXAS BY THIS EVENING WINDS WILL DIMINISH.

GMZ150-155-170-175-091715-
/O.EXT.KBRO.SC.Y.0002.000000T0000Z-130110T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
305 AM CST WED JAN 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND WAVES: EAST TO SOUTHEAST WINDS AT 15 TO 25 KNOTS WILL
  CONTINUE THIS MORNING BEFORE SHIFTING TO THE WEST AND NORTHWEST
  THIS AFTERNOON. SEAS OF 6 TO 9 FEET WILL CONTINUE OFFSHORE THE
  LOWER TEXAS COAST THIS MORNING THROUGH EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
037 
WHUS74 KBRO 091822
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1222 PM CST WED JAN 9 2013

...HAZARDOUS MARINE CONDITIONS CONTINUE OFFSHORE THE LOWER TEXAS
COASTLINE THIS AFTERNOON...

.STRONG NORTHWEST WINDS AND ELEVATED SEAS WILL PERSIST THIS 
AFTERNOON AS A SURFACE LOW PRESSURE AREA MOVES SLOWLY NORTHWARD
INTO SOUTH CENTRAL TEXAS LATER TODAY. AS THE LOW MOVES INTO SOUTH
CENTRAL TEXAS BY THIS EVENING WINDS WILL DIMINISH.

GMZ150-155-170-175-100000-
/O.CON.KBRO.SC.Y.0002.000000T0000Z-130110T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1222 PM CST WED JAN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND WAVES: NORTHWEST WINDS AT 20 TO 25 KNOTS WILL CONTINUE
  WITH SEAS OF 6 TO 8 FEET PERSISTING THROUGHOUT HIS AFTERNOON.
  THE STRONG WINDS AND ELEVATED SEAS WILL START TO DECREASE LATER
  THIS EVENING AND THROUGH THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
229 
WHUS74 KBRO 092159
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 PM CST WED JAN 9 2013

...MARINE CONDITIONS IMPROVING...

.CURRENT OBSERVATIONS INDICATE THAT THE STRONG NORTHWEST WINDS
HAVE WEAKENED AND THE ELEVATED SEAS HAVE DECREASED LATE THIS
AFTERNOON OVER THE LOWER TEXAS COASTAL WATERS. WINDS EXPECTED TO
REMAIN IN THE 10 TO 15 KNOT RANGE THIS EVENING AND OVERNIGHT.
SEAS WILL CONTINUE TO SUBSIDE TONIGHT BUT SEAS MAY REACH 6 FEET
AT TIMES WELL OFFSHORE. SMALL CRAFT SHOULD CONTINUE TO EXERCISE
CAUTION 20 TO 60 NM EAST OF PADRE ISLAND THROUGH TONIGHT.


GMZ150-155-170-175-092300-
/O.CAN.KBRO.SC.Y.0002.000000T0000Z-130110T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
359 PM CST WED JAN 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 1:13 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 8, 1:13 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
113 PM CST TUE JAN 8 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE AVIATION FORECAST WILL BE PRETTY TRICKY OVER THE
NEXT 24 HOURS. CURRENTLY KBRO RADAR SHOWS MOST OF THE STRONGER
CONV LOCATED OVER THE MARINE AREAS FROM 20 TO 60 NM OFFSHORE
MOVING NE. AREAS OF LIGHT TO MODERATE SHOWERS PERSIST SOUTH OF THE
RIVER MOVING NE TOWARDS THE LOWER RGV AIRPORTS. LAPS CAPE FIELDS
INDICATE THE MOST UNSTABLE AIR REMAINS POOLED OFFSHORE WHERE THE
CURRENT MARINE CONV IS FIRING. EXPECT THE FAIRLY STABLE ATMS TO
CONTINUE OVER THE LOWER RGV FOR THE FIRST PORTION OF THE TAF
PERIOD LIMITING THE STRONGER CONV COVERAGE. AS THE 500 MB LOW AND
THE ASSOCIATED SURFACE LOW PUSH EAST TOWARDS DEEP SOUTH TEXAS
LATER TONIGHT EXPECT THE CONV TO BECOME MORE DYNAMICALLY DRIVEN
RESULTING IN STEADILY EXPANDING CONV REDUCING THE CEILINGS AND
VSBYS. DRIER AND MORE STABLE AIR WILL START TO FILTER INTO THE
REGION LATE IN THE TAF PERIOD ALLOWING FOR A RETURN OF BETTER
AVIATION CONDITIONS. WILL GO WITH VFR/MVFR CONDITIONS EARLY IN THE
TAF FORECAST PERIOD WITH MVFR/IFR CONDITIONS EXPECTED LATER
TONIGHT THROUGH 15Z WED. AM NOT SURE HOW LONG TO HOLD IN THE LOWER
CEILINGS OVER THE REGION IN THE WAKE OF THE FRONT. SO WILL ERROR
ON THE PESSIMISTIC SIDE AND HOLD THEM IN THROUGH 18Z.

&&

.PREV DISCUSSION... /ISSUED 548 AM CST TUE JAN 8 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SCATTERED SHOWERS WITH OCCASIONAL LIGHTNING WILL
IMPACT THE MFE...HRL...BRO TAFS SITES AND ACROSS THE FORECAST AREA
FOR THE NEXT FEW HOURS. SURFACE LOW PRESSURE CENTER OVER SOUTH
CENTRAL TEXAS HAS VEER WINDS TO THE SOUTHEAST ALLOWING MOISTURE
CONTENT TO INCREMENT TODAY. STRONG UPPER LEVEL SYSTEM WILL
APPROACH THE RGV TODAY ALLOWING THIS SE FLOW TO INCREASE THROUGH
THE DAY. EXPECT STRONG LOW LEVEL JET AND UPPER LEVEL JET ALOFT
SUPPORTIVE FOR STRONG WINDS WITHIN THE SEVERE THUNDERSTORMS THIS
AFTERNOON AFTER 18Z AND CONTINUING INTO EARLY WEDNESDAY.

PREV DISCUSSION... /ISSUED 338 AM CST TUE JAN 8 2013/

.THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING ACROSS DEEP SOUTH TEXAS...

SHORT TERM /TODAY THROUGH WEDNESDAY/...STRONG UPPER LEVEL
SYSTEM IS ON TRACK AND MOVING TO THE SOUTHEAST ACROSS NORTHERN
MEXICO WITH A STRONG MID LEVEL JET AROUND THE BASE OF THE SYSTEM
PUTTING THE RGV UNDER FAVORABLE DIFFLUENT FLOW ALOFT. AS OF 09Z A
BAND OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED EAST OF THE SIERRA
MADRE AND MOVING QUICKLY AT 20 TO 30 MPH TOWARDS THE NORTHEAST.
MEANWHILE...WARMER MOIST AIR FROM THE GULF OF MEXICO WILL
INCREASE THE MOISTURE CONTENT IN THE AREA WITH DEWPOINT VALUES
REACHING THE MID TO UPPER 60S TODAY INTO TOMORROW. THIS ALONG WITH
THE WARM FRONT WILL ALLOW FOR SCATTERED SHOWERS TO OCCUR THROUGH
THE MORNING HOURS PRODUCING OCCASIONAL CLOUD TO GROUND
LIGHTNING...LIGHT TO MODERATE RAIN. THE ATMOSPHERIC ENVIRONMENT
WILL BECOME MORE UNSTABLE BY THE AFTERNOON HOURS WITH DEEP LAYER
SHEAR SUPPORTIVE OF ORGANIZED UPDRAFTS AND THE LOWER TROPOSPHERIC
SHEAR WILL BE HIGH ENOUGH FOR ROTATION POTENTIAL FOR DAMAGING
WINDS AND A COUPLE OF ISOLATED TORNADOES. COVERAGE OF
PRECIPITATION ACROSS THE CWA AND WEAK LAPSE RATES SHOULD REDUCE
THE LARGE HAIL POTENTIAL WITH THIS STORMS. THIS WILL INITIATE FROM
THE WESTERN COUNTIES AND MOVE ACROSS THE RGV THROUGH THE DAY AND
END SOME TIME LATE WEDNESDAY MORNING. THE SOUTHEAST WARM AIR WILL
ALLOW TEMPERATURES TO REACH IN THE MID TO UPPER 70S TODAY ACROSS
THE VALLEY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE
ACROSS THE AREA SOME TIME AROUND 6Z WEDNESDAY WITH SHOWERS AND
STORMS EXPECTED AHEAD OF THIS FRONT TO CONTINUE THROUGH EARLY
WEDNESDAY MORNING. A SQUALL LINE IS EXPECTED TO MOVE THROUGH THE
UPPER VALLEY EARLY EVENING TUESDAY AND ACROSS THE LOWER VALLEY BY
EARLY WEDNESDAY. NOT MUCH COOL AIR EXPECTED WITH THIS FRONT WHICH
WILL PROVIDE HIGH TEMPERATURES IN THE MID 70S WEDNESDAY. SHOWER
ACTIVITY SHOULD BEGIN TO DIMINISH WEDNESDAY AFTERNOON AS MOST OF
THE FRONT MOVES OUT OF THE AREA AND OVER THE ADJACENT COASTAL
WATERS OF THE GULF LATE WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...DRY AIR WILL
CONTINUE TO PUNCH INTO THE CWA WED NIGHT WITH THE SURFACE LOW
PRESSURE ACROSS NORTH TEXAS. SUBSIDENCE WILL PREVAIL ACROSS THE
AREA THURSDAY IN THE WAKE OF THE 500MB LOW BUT AN ONSHORE FLOW
WILL RETURN BY THE END OF THE WEEK AS LOW PRESSURE DEVELOPS ON THE
LEE SIDE OF THE ROCKIES FRIDAY. 500MB TROUGH ACROSS THE WESTERN
UNITED STATES FRIDAY WILL MOVE EASTWARD SATURDAY BRINGING A COLD
FRONT ACROSS THE RIO GRANDE VALLEY LATE SATURDAY INTO EARLY
SUNDAY. THIS WILL PROVIDE A SLIGHT CHANCE OF SHOWERS ACROSS THE COASTAL
SECTIONS OF THE CWA AS A RESULT. A SLIGHT CHANCE OF RAIN WILL
LINGER ACROSS THE COASTAL WATERS MONDAY BEFORE HIGH PRESSURE
BUILDS INTO THE AREA.

MARINE...
TODAY THROUGH WEDNESDAY...SOUTHEAST FLOW WILL BEGIN TO INCREASE IN THE
AFTERNOON TODAY AND TONIGHT WITH THE APPROACH OF A STRONG UPPER
LEVEL SYSTEM FROM THE WEST. SCA CONDITIONS ARE LIKELY THIS
EVENING OVER THE GULF WATERS WITH BUILDING SEAS BETWEEN 6 TO 7
FEET BY WEDNESDAY. CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH
THE DAY WITH STRONG CONVECTION INLAND AND ALONG THE COAST BY THIS
EVENING AND OVER THE GULF WATERS WEDNESDAY. STORMS ARE FAVORABLE
OF BECOMING SEVERE PRODUCING STRONG GUSTY WINDS AND ROTATING
UPDRAFTS FOR ISOLATED TORNADOES. THE FRONT ASSOCIATED WITH THIS
SYSTEM WILL MAKE ITS WAY ACROSS THE VALLEY BY THE EVENING HOURS
TUESDAY INTO WEDNESDAY MORNING. EXPECT A MORE NW FLOW BEHIND THE
FRONT AND SEAS GRADUALLY LOWERING BY WEDNESDAY AFTERNOON AS THE
WINDS WEAKEN.

WEDNESDAY NIGHT THROUGH SATURDAY...LIGHT AND VARIABLE WINDS WILL
BECOME LIGHT FROM THE NORTH ACROSS THE COASTAL WATERS WED NIGHT
INTO THURSDAY AS HIGH PRESSURE SETTLES ACROSS THE AREA. WINDS WILL
VEER TO THE SOUTHEAST FRIDAY AS THE RIDGE SHIFTS EASTWARD AND VEER
TO THE SOUTH SATURDAY AHEAD OF A COLD FRONT MOVING INTO SOUTH
TEXAS SAT AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  63  71  51  69 /  80  80  20  10
BROWNSVILLE          62  71  50  71 /  80  80  20  10
HARLINGEN            61  72  48  69 /  80  80  20  10
MCALLEN              62  75  50  74 /  80  60  10  10
RIO GRANDE CITY      59  75  48  75 /  70  40  10   0
SOUTH PADRE ISLAND   64  71  53  68 /  80  80  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...63
GRAPHICAST/UPPER AIR...VEGA
Hazardous weather outlook, Jan 8, 12:10 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1210 PM CST TUE JAN 8 2013

TXZ248>257-091100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1210 PM CST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT LOCAL BEACHES
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED THUNDERSTORMS ARE POSSIBLE STARTING TUESDAY AFTERNOON
THROUGH WEDNESDAY AHEAD OF A COLD FRONT. SOME STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE. THE MAIN SEVERE WEATHER THREATS WOULD
BE DAMAGING WINDS...ISOLATED TORNADOES...AND POSSIBLE HAIL.
MONITOR UPDATED FORECASTS FOR THE LATEST INFORMATION AS CONDITIONS
COULD CHANGE.

SKYWARN SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING AND TONIGHT.
SPOTTERS ARE ENCOURAGED TO MONITOR FOR THE LATEST INFORMATION.

GMZ130-132-135-150-155-170-175-091100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1210 PM CST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY WILL BE ISSUED THIS AFTERNOON. THESE
ADVISORIES WILL REMAIN IN EFFECT THROUGHOUT TONIGHT INTO WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER
TEXAS COAST FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING AND TONIGHT.
SPOTTERS ARE ENCOURAGED TO MONITOR FOR THE LATEST INFORMATION.

In the hours before

Special weather statement, Jan 8, 9:15 AM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 AM CST TUE JAN 8 2013

TXZ254>257-081615-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
915 AM CST TUE JAN 8 2013

...STRONG THUNDERSTORMS MOVING QUICKLY OVER NORTHEASTERN CAMERON
COUNTY...

AT 9 AM...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
CLUSTER OF FAST MOVING THUNDERSTORMS OVER NORTHEASTERN CAMERON
COUNTY AND SOUTHEASTERN WILLACY COUNTY. THESE THUNDERSTORMS ARE
MOVING QUICKLY TO THE NORTHEAST AT AROUND 30 MPH AND WILL PRODUCE
BRIEF DOWNPOURS...LIGHTNING AND SOME BRIEF WIND GUSTS FROM 30 TO
40 MPH NEAR THE TOWNS OF LA TINA...LA LEONA...BUENA VISTA AND
ARROYO CITY THROUGH 10 AM.

&&

FOR ALL YOUR LOCAL WEATHER NEEDS...GO TO OUR WEBSITE AT

HTTP://WEATHER.GOV/RGV.
Local storm report, Jan 8, 11:50 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1150 AM CST TUE JAN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND DMG DONNA                   26.17N  98.05W
01/08/2013                   HIDALGO            TX   EMERGENCY MNGR

            WESLACO EM REPORTED TREE BLOWN OVER ON THE 400 BLOCK OF
            7TH STREET IN THE CITY OF DONNA... TREE FELL ON PARKED
            CAR... NO INJURIES

&&

EVENT NUMBER BRO1300001

AV

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:14 AM CSTSpecial Marine WarningBRO2 hr
Jan 8, 10:11 AM CSTSpecial Marine WarningBRO64 min
Jan 8, 12:13 PM CSTSpecial Marine WarningBRO62 min
Jan 8, 1:27 PM CSTSpecial Marine WarningBRO33 min

Nearby

Small Craft Advisories in Texas, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.